I'm on Accutane and my pimples seem to be going away but there are dark red spots all over my cheeks and forehead? (Photo)

Is there anything I can do to make these go away at all! I have been on accutane for 2 months and these still are showing up no matter if I pop a pimple or not.

Doctor Answers 1

Accutane expectations

Thank you for your question. I'm glad to hear that your acne is starting to clear; however, it is common to have "dark red spots", also known as post-inflammatory hyperpigmentation. Hyperpigmentation may persist until after you stop Accutane therapy, and the dark spots will gradually lighten over time. There are treatment options, such as lasers or chemical peels, that can treat hyperpigmentation, but I recommend waiting until after you complete Accutane therapy due to the increase risk in scarring. I highly suggest you consult with your prescribing dermatologist regarding your questions and concerns. Take care and good luck. 

Las Vegas Dermatologist
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.